Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

On synthroid, omprazole and micardis. Have developed strange spasm in throat at the back of thyroid. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I am 71 year old female. i am on synthroid , omprazole, and micardis. In last 3 weeks I have developed strange spasam in my throught at the back of thyroid/???
Posted Thu, 30 May 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

It would be inappropriate in this case to attribute these spasms to thyroid dysfunction at first sight. The characteristics of these spasms are worth specifying. Is this the first time you are experiencing them? what triggers these spasms? what other signs and symptoms have you noticed to accompany them? Any past history of back pain or spinal disorder?

During the spasms do you feel pin or not,are there any symptoms of weakness in the lower limbs. Knowing the integrity of the sphincters is also important.

The commonest cause of spasms is low calcium levels. But the classical muscles that usually contract are not back muscles. Neurological causes could also explain these symptoms. But the triggers would be important to be identified.

I think consulting a neurologist for complete evaluation, and an indepth interview to obtain answers to the above mentioned questions could be very useful. Blood calcium and magnesium levels, X rays of the spine if necessary and other specific tests, as shall be guided by the clinical enquiry and examination should be sufficient to help make an appropriate diagnosis and manage your problem.

I suggest you book an appointment with the neurologist.
Thanks and best regards. do not hesitate asking further questions if need be.
Dr Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor